Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Problems/Side effects after injections

This is my first post and I hope I can get some help. I am 27 male and have a herniated disc between t7 and t8 caused or worsened from car accident. Well for starters its a workmans comp claim so it has been a very frustrating experience getting the help I need. Between fighting for my pain medication, wrong diagnosis, wasted physical therapy, and doctors that treat you like your making things up, I'm in need of some support from people who know what its like to have these issues.

Well I have been told from the beginning that an MRI could show conditions that have no relation to the pain and that it may not even help and that the results may bring on more problems. Well I went along with that for 2 months and went with the "thoracic sprain" diagnosis. Some relief over time and physical therapy came but still had burning in my back and pain everyday, more intense at the end of the day. They finally gave me the MRI and that showed the herniated disc but with no deforming of spinal cord. Well since then they have switched my physical therapy up and have given me two steroid injections about 3 weeks apart. Also have made it almost impossible to get the pain medication I need and get it consistently. I get about 30 to 40 5-325mg norcos at a time. That lasts about 7 days. I have told the doctor many times that I don't react to pain medication like a normal person and 10mg is the minimum to affect my pain. (This has been the issue my whole life and also the same with local anistetics*) Well needless to say he still wont listen and I always have a couple day lapse between refills. Also tried giving me flexiral, naproxen, and tramadol.

Here is my main concern. Since my first injection I have gained 20 lbs., puffy face, hives on my arms, acne really bad on back of my head/shoulders, insomnia, increased anxiety and waking up feeling like I have worked out aggressively. I had not taken the flexiral, naproxen, or tramadol before the injections started. I quit taking all of those in hopes that my hives would clear up. Still have them after 4 weeks and been off pills for 2 weeks. I'm assuming the hives are allergic reaction to one of them but has anyone ever had that reaction to the steroids? Also the doctor keeps denying that the other issues are related to the steroids cause they are natural in our body. From what I have read all the things I am experiencing are possible from the injections. It would be nice to hear that I'm not going crazy and that these maybe symptoms of the injections.

The weight gain should not be happening, I have recently been diagnosed with a gluten intolerance and have lap band surgery. I should in all reality be losing weight rapidly right now. I also take rx vitamin D and my recent blood tests don't show any issues with vitamins but do show a lot of flags that from my research indicate my body is reacting to a substance/poison in my system.

Thank you for reading and any advice or stories is very appreciated.



  • LizLiz Posts: 7,832
    I am sure that you will find your time on Spine-Health very rewarding. This site is a powerful and integrated system that is dynamic and continues to grow.
    Here are just some of the highlights:

    - Detailed medical libraries of Articles and Videos that address almost every Spinal Conditions and Treatment

    - The Wellness section contains articles, tips and videos to help patients after surgery and also to help people avoid surgery.

    - Under the Resource tab, there is a section Doctor Advice Health Center which can be invaluable.

    - As a bonus, Spine-Health provides these patient forums. Here is where you can meet thousands of other people who understand and can relate to your situation. You will soon become part of the Spiney family who provide comfort and the advantages of a Support System. You are now part of this family that is approximately 20,600 International members and growing daily.

    - It is very important to understand the Forum Rules to make sure all of your posts do not violate any of the rules.

    - As a new member, it is helpful to understand the 'makeup' of these forums, how to make posts, tips on adding images and much more. You should read Forum FAQ

    If you have any questions or need assistance, you can use the Private Message facility to contact any one of the Moderators on my team:
    dilauro , tamtam or liz

    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • I too have had numerous problems since my shot in my lower back.. and of course....docs say there's "no way' it has ANYTHING to do with the shot....WOW, what a coincidence then....smh....

    You're not going crazy, there are several posts from people that have not only had their original pains exaggerated, but have developed new symptoms/pains....from what I've seen, it's really pretty common....even if no one (in the medical field) wants to admit it!!
  • I've had only two cortisone injections of the lumbar spine over 12 years of back misery. I doubt I will have any more for two reasons: I am very picky about who I let place needles close to my spinal nerves and the one guy in town I trust (no doubt there are other good docs here) has gone to really exotic stuff my insurance does not cover. But the main reason is the relatively short period of relief: about 4 to six weeks.

    And the cortisone runs my blood sugar up as well.

    Maybe some folks get longer lasting results. But it just doesn't seem worth it for me.
Sign In or Register to comment.